COINCIDENCE THEOREMS AND MATCHING THEOREMS

Authors

  • HWEI-MEI KO Department of Mathematics, National Central University, Chung-Li, Taiwan 32054, Republic of China.
  • KOK-KEONG TAN Department of Mathematics, Statistics and Computing Science, Dalhousie Universityy, Halifax, Nova Scotia, B3H 3J5, Canada.

DOI:

https://doi.org/10.5556/j.tkjm.23.1992.4553

Keywords:

Coincidence theorem, matching theorem, upper semi-continuous, upper demi-continuous, continuous linear functional, locally convex space, paracompact, fixed point theorem, locally finite family, upper hemi-contmuous, compact convex

Abstract

Two coincidence theorems of Ky Fan are first slightly gen­eralized. As applications, new matching theorems are obtained, one of which has several equivalent forms, including the classical Knaster­ Kuratowski-Mazurkiewicz theorem.

References

J. P. Aubin, "Mathematical Methods of Game and Economic Theory", North-Holland, Amsterdam, Revised Edition, 1982.

J. P . Aubin and I. Ekeland, "Applied Nonlinear Analysis", John Wiley and Sons, New York, 1984.

K. Fan, "Fixed-points and minimax theorems in locally convex topological linear spaces", Proc. Nat. Acad. Sci., U.S. A. 38 (1952), 121-126.

K.Fan,"A minimax inequality and applications, in Inequalities III'", Proceedings Third Symposium on Inequalities (Ed. O. Shisha), pp. 103-113, Academic Press, New York, 1972.

K. Fan, "Some properties of convex sets related to fixed point theorems", Math. Ann., 266 (1984), 519-537.

I. L. Glicksberg, "A further generalization of the Kakutani fixed point theorem, with applications to Nash equilibrium points", Proc. Amer. Math. Soc., 3 {1952), 170-174.

B. Halpern, "Fixed point theorems for set-valued maps in infinite dimens10nal spaces , Math. Ann., 189 (1970), 87-98.

S. Kakutani, "A generalization of Brauwer's fixed point theorem", Duke Math. J., 8 (1941), 457-459.

B. Knaster, C. Kuratowski and S. Mazurkiewicz, "Ein Beweis des Fixpunktsatzes für n-dimensionale simplexe", Fund. Math. 14 (1929), 132-137.

H. M. Ko and K. K. Tan, "A coincidence theorem with apphcat1ons to minimax inequal­ities and fixed point theorems", Tarnkang J. Math., 17 (1986), 37-45.

M. H. Shih and K. K. Tan, "Covering theorems of convex sets related to fixed point theorems", Nonlinear and Convex Analysis: Proceedings in Honor of Ky Fan, (Eds. B. L. Lin and S. Simons), pp. 235-244, Marcel Dekker, Inc., New York, 1987. .•

M. H. Shih and K. K. Tan, "Shapley selections and covering theorems of simplexes , Nonlinear and Convex Analysis: Proceedings in Honor of Ky Fan, (Eds. B. L. Lin and S. Simons), pp. 245-251, Marcel Dekker、Inc., New York, 1987.

Downloads

Published

1992-12-01

How to Cite

KO, H.-M., & TAN, K.-K. (1992). COINCIDENCE THEOREMS AND MATCHING THEOREMS. Tamkang Journal of Mathematics, 23(4), 297–309. https://doi.org/10.5556/j.tkjm.23.1992.4553

Issue

Section

Papers

Most read articles by the same author(s)